Group photo
Author:
NORASPAT's Photo NORASPAT Posts: 53,707
12/8/16 9:40 P

Community Team Member

My SparkPage
Send Private Message
Reply
Until I came to US many years ago, I had rarely taken medications at all.
After another quarter century flew by and I found I was too sensitive in my gut and that was the beginning of the "try this and that." Now in my 70's it is still the same.

I fell and had a concussion and the medicine I take makes my blood sugar rise. I was always in the 80's and 90's and now it is rarely under 100. I track food. I usually get to 6 or 8,000 steps and my weight is not moving down or thank goodness it is kind of stable.
It is winter so I go to the Y and walk my steps.

We have to try till we get it right. Pat in Maine.


Pat in Maine.
I FEEL Healthier every day with my Spark Tracker.
I will do it slowly I like it that way.
Toodle-ooo! and Toodle- Pip!
JUST DO IT!

Be mindful that happiness isn't based on possessions, power, or prestige, but on relationships with people we love and respect.
Remember that while money talks, Friendships sing and laugh out loud.


 Pounds lost: 29.6 
0
9
18
27
36
AGEE1944's Photo AGEE1944 SparkPoints: (188,873)
Fitness Minutes: (120,534)
Posts: 13,445
12/8/16 9:29 P

My SparkPage
Send Private Message
Reply
Interesting news, No problems with Atorvastatin here.

Chaplain4all


 current weight: 264.0 
271
262
253
244
235
DMS1946 Posts: 730
12/8/16 7:37 P

My SparkPage
Reply
I appreciate the frustration you all have had from taking statins. I have tried Lipitor, Crestor and Pravstatin, all with side effects causing me to quit taking them. My primary care doctor suggested trying red yeast so I am. I just purchased Cholestene and assuming I can tolerate it will have my cholesterol checked again in a few months to see if it helps. I have found that taking 18g of Metamucil daily) does reduce LDL so I can recommend taking it. I have to say though that I had a TIA in May 2014 so it has been very scary and disappointing not to be able to take statins.

Regarding fitness and weight loss-we have to remember that without making these efforts our cholesterol numbers could be worse, not to mention blood sugar, BP and other problems that healthy living helps us control.

NORASPAT's Photo NORASPAT Posts: 53,707
12/8/16 6:39 P

Community Team Member

My SparkPage
Send Private Message
Reply
I was on statins and I too was having leg and neck cramps way too often.
I quit the Statins and I cannot stand to use Turmeric but our sons Cardiologist suggested the capsules. I will buy some.

I have used CoQ 10 for many years and my DH uses it too.
My cholesterol is still too high.
I walk miles, I came to Spark and been here a long time. They said it would come down if you walk and lose weight. I have lost the weight 45 pounds worth and now I will try everything but I usually have great check-ups. Heart good, Blood sugar is under control with my tracker.
Recently I have been on a medication and it is making my fasting blood sugar goes high
It is just the same. If you do one right and another is prescribed there is usually a GLITCH.
I try not to worry and stay happy. Pat in Maine.

Pat in Maine.
I FEEL Healthier every day with my Spark Tracker.
I will do it slowly I like it that way.
Toodle-ooo! and Toodle- Pip!
JUST DO IT!

Be mindful that happiness isn't based on possessions, power, or prestige, but on relationships with people we love and respect.
Remember that while money talks, Friendships sing and laugh out loud.


 Pounds lost: 29.6 
0
9
18
27
36
BEBARB149's Photo BEBARB149 SparkPoints: (180,044)
Fitness Minutes: (78,956)
Posts: 6,511
12/8/16 11:20 A

My SparkPage
Send Private Message
Reply
I was on it for a short time (less than a month) when my doctor was trying different statins because the one I had been taking for years (atorvastatin (Lipitor)), started to bother me (muscle aches and severe leg cramps). Pravastatin made matters worse. There are many statins on the market and there are alternative treatments. It would be a good idea to try something different.

I'm off of statins now because I won't live in pain. My doctor said he was going to put me on an alternate treatment then left his practice to go to Africa. I haven't brought the matter up with my new doctor. I'm old enough it doesn't worry me much. Besides, I've had every non-invasive heart test and my heart and it's vessels are good. If you aren't as old as I am and haven't had the test, I'd try everything that's available first.

But using turmeric, fish and other omega 3 oils, an apple a day, diet change and exercise can help reduce your dose which will help with the pain. Ask your doctor about CoQ10, too.

The secret of change is to focus all of your energy not on fighting the old, but on building the new.--Socrates
~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~*~ *~*~*~*~*~*~
The only person you need to be better than is the person you were yesterday.


 Pounds lost: 19.0 
0
15.25
30.5
45.75
61
WLWHITEJR SparkPoints: (6)
Fitness Minutes: (0)
Posts: 1
12/8/16 10:58 A

My SparkPage
Send Private Message
Reply
Good morning, I am new to Spark. I am on Pravastatin 20 mg and want to get off of it. Does anyone out there taking it suffer from forgetfulness, aches and pain? I thought about tumeric, fish oil , diet change and exercise. I'm 53 but feel like I'm 100 sometimes.

Page: 1 of (1)  

Report Innappropriate Post

Other Cholesterol Support NATURAL REMEDIES/HEALTHY RECIPES Posts

Topics:
Last Post:
5/3/2017 4:42:57 PM
6/13/2017 11:04:43 AM
4/29/2017 9:38:00 PM



Thread URL: https://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=1255x1135x65760576

Review our Community Guidelines